Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


To replace Azt with Viread
Jul 23, 2005

Hi Dr.Young! If you remember me from these boards on january 28 and 29,2005 under the titel of "REYATAZ AND YELLOW EYES" now my eyes are Ok and my health in general is doing good.At that time you advised me to use AZT twice a day but becuase of shortage of it I am using 250mg Azt once a day along with Reyataz,norvir and epivir almost for seven months. But now I left 10 days to go with it and no more to get it again.Now the only chance to replace it with is viread.So my questions are; 1,What is the risk of getting resistance to AZT and as well as to Epivir and cross-resistance to NRTIS? 2,Should I add viread to my regiem or not? 3,Any advice or/and information.

Response from Dr. Young

Thanks for your post.

Sorry to hear about your difficulties in obtaining your medications.

You should be able to replace your AZT with tenofovir (Viread) with little problems. If assume that you don't have evidence of viral load increase on your current regimen, there shouldn't be any risk of getting resistance to AZT (or the other NRTIs for that matter).

Rather than adding Viread to your current regimen, it would be more straight forward to simply switch from AZT to Viread and continue the 3TC (Epivir) with Norvir and Reyataz. This becomes an entirely once-daily regimen, and you may find this more convenient.

Since Viread will lower Reyataz levels somewhat, it becomes especially important, in my view, to be extra vigilant about making sure to adhere to the diet and drug-drug instructions-- to take your regimen with food and avoid antacids within 10 hours of dosing (or proton pump inhibitors altogether).

Good luck, let us know how things go for you. BY



Previous
Unusual combo
Next
Good or bad CD4 results?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement